Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 271, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 22, 2006, 2:46 AM CDT for McIntosh County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2006, 2:46 AM CDT (07:46 UTC)
- Expired
- Aug 22, 2006, 3:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Bismarck radar (KBIS), 116 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2774 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 220748 SVRBIS NDC051-220845- /O.NEW.KBIS.SV.W.0271.060822T0746Z-060822T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 246 AM CDT TUE AUG 22 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 345 AM CDT * AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF WISHEK TO VENTURIA...OR ALONG A LINE EXTENDING FROM 62 MILES SOUTHEAST OF BISMARCK TO 66 MILES NORTHWEST OF ABERDEEN...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ASHLEY AROUND 305 AM CDT... WISHEK AROUND 310 AM CDT... LEHR AROUND 330 AM CDT... IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4630 9988 4596 9987 4596 9901 4627 9904 $$ JF
1 follow-up statement
000 WWUS53 KBIS 220833 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 333 AM CDT TUE AUG 22 2006 NDC051-220845- /O.CON.KBIS.SV.W.0271.000000T0000Z-060822T0845Z/ MCINTOSH ND- 333 AM CDT TUE AUG 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR MCINTOSH COUNTY... AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF VENTURIA TO ASHLEY...OR ALONG A LINE EXTENDING FROM 66 MILES SOUTHEAST OF BISMARCK TO 54 MILES NORTHWEST OF ABERDEEN... MOVING EAST AT 25 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4627 9983 4596 9987 4596 9901 4616 9930 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:45 PM CDT, 11 hours 1 minute earlier.
Area forecast discussion, Aug 21, 3:45 PM CDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT MON AUG 21 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS WILL AGAIN CENTER AROUND CONVECTION IN THE SHORT TERM...WITH POSSIBLE SEVERE STORMS TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. HIGH PRESSURE OVER MOVES SLOWLY EAST AS MID LEVEL RIDGE OVER PACIFIC NORTHWEST MOVES EAST TO NORTHERN ROCKIES OVERNIGHT. SHORT WAVES IN FLOW SLOWLY KNOCK RIDGE DOWN WITH FLOW BECOMING NORTHWEST TO CYCLONIC OVER NORTHERN PLAINS BY THURSDAY. COLD FRONT WHICH MOVES THROUGH PLAINS ON SUNDAY NOW CURVES FROM CENTRAL MINNESOTA TO SOUTHERN SOUTH DAKOTA TO CENTRAL MONTANA WHERE IT BECOMES A STATIONARY FRONT. THIS WILL MOVE EAST AS WARM FRONT AND OCCLUDED TO BE FOCUS OF POSSIBLE SEVERE CONVECTION TUESDAY AND WEDNESDAY. GFS SLIGHTLY SLOWER THAN NAM AND PREFERRED MODEL PER HPC DISCUSSIONS. UPSHOT IS NOT A LOT OF CHANGES TO ONGOING GRIDS WITH TEMPS WARMING AGAIN INTO THE 90S TUESDAY AND WEDNESDAY BEFORE COOLING AGAIN WITH PASSAGE OF FRONTAL SYSTEM ON THURSDAY. AIR MASS BECOMES MODERATELY UNSTABLE BOTH TUESDAY AND WEDNESDAY. RELATIVE HUMIDITIES RISE ALONG WITH TEMPERATURES AND MIN RHS MAINLY INTO THE LOW 30S. DONT EXPECT HEADLINES FOR FIRE WEATHER AT LEAST IN SHORT TERM PERIODS. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... SURFACE TROUGH WILL GET PUSHED TO THE EAST OF THE FORECAST AREA ON FRIDAY AS AS THE MAIN UPPER SHORTWAVE TROUGH MOVES THROUGH THE REGION. THIS FEATURE WILL BRING WHAT LOOKS TO BE THE BEST CHANCE OF SHOWER/THUNDERSTORM ACTIVITY THROUGH THE EXTENDED PERIOD...AND HAVE LEFT 30 POPS ACROSS THE CWA ON FRIDAY TO REFLECT THIS. BEYOND THIS...H500 RIDGE WILL TAKE OVER ACROSS THE REGION. HAVE KEPT SMALL POPS IN FOR THE REMAINDER OF THE EXTENDED GIVEN THE POSSIBILITY OF SEVERAL WEAK IMPULSES TO TRACK ACROSS THE AREA. FOR TEMPERATURES...DROPPED HIGHS A BIT FOR THE WEEKEND FOR COORDINATION WITH NEIGHBORING OFFICES. AM EXPECTING THE WARMEST TEMPERATURES TO BE DURING THE WEEKEND. OTHERWISE...VERY FEW CHANGES TO THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/CH/TSW
Hazardous weather outlook, Aug 21, 4:48 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT MON AUG 21 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT MON AUG 21 2006 /348 AM MDT MON AUG 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND THEN AGAIN FOR FRIDAY. SEVERE THUNDERSTORMS DURING THIS PERIOD ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:22 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 53 min |
| Aug 22, 1:45 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 60 min |
| Aug 22, 2:48 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 37 min |
| Aug 22, 3:46 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.